MAUDE Adverse Event Report: US MEDCO INC. OR TOWEL, BLUE, X-RAY DETECT., GEOMED, STERILE, 4/PK, 20PK/CS; FIBER, MEDICAL, ABSORBENT

US MEDCO INC. OR TOWEL, BLUE, X-RAY DETECT., GEOMED, STERILE, 4/PK, 20PK/CS; FIBER, MEDICAL, ABSORBENT
Model Number DT04-B-M
Medical Device Problem Code Material Disintegration (1177)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
Ordered (b)(4) case of item dt04-b-ma, received (b)(4)\, and need to return (b)(4) case because it is a safety hazard.The towels are not delinted and cannot be used in surgeries due to the lint in the towel.
 
Additional Manufacturer Narrative
A user facility reported on 2/23/2023 that, "sr (b)(6) advised that the va account has ordered (b)(4) case of item dt04-b-ma, received (b)(4), and need to return (b)(4) case because it is a safety hazard.The towels are not delinted and cannot be used in surgeries due to the lint in the towel".The device has not yet been returned to the manufacturer.A supplier corrective action request (scar) will be requested from us medco inc.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is available.
 
Additional Manufacturer Narrative
The device was requested multiple times, but never returned to deroyal industries for testing.Deroyal industries reviewed failure modes and effects analysis (fmea) and to see if there were any corrective actions and preventive actions (capas) for this item.No issues were found with either of these reviews.A supplier corrective action request (scar) was requested from us medco inc.Us medco inc.Responded to the request stating that because there was no lot number given or no sample returned, they could not do an investigation or give any further information.Therefore, because with no lot number, no sample returned, and no completed scar, the root cause of the issue was unable to be determined.Deroyal will continue to monitor for trends for this item and issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
OR TOWEL, BLUE, X-RAY DETECT., GEOMED, STERILE, 4/PK, 20PK/CS
Common Device Name
FIBER, MEDICAL, ABSORBENT
Manufacturer (Section D)
US MEDCO INC.
2900 wilcrest drive
suite 163
houston TX 77042
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1703 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19929609
Report Number1060680-2023-00002
Device Sequence Number18177996
Product Code FRL
UDI-Device Identifier50749756677061
UDI-Public50749756677061
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberDT04-B-M
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/26/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/08/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown